MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL LINE KIT: 20 GA. X 5"; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW ARTERIAL LINE KIT: 20 GA. X 5"; CATHETER, PERCUTANEOUS
Model Number IPN920537
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Patient was brought to interventional radiology (ir) for fistulogram with possible intervention.However, there was an issue with the arterial line before the patient went down and the radial arterial line was retained in the patient after removal.The fistulogram was put on hold until the arterial line issue was resolved.A radial artery thrombectomy was performed and the catheter was removed fully intact with brisk bleeding post thrombectomy.The patient's condition was reported to be fine.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one arterial catheter for analysis.Signs of use in the form of adhesive residue were observed on the extension line.The separated portion of the catheter body was not returned for analysis.Visual analysis revealed that the catheter body was separated from the juncture hub.After performing dimensional and functional testing, the hub was cross sectioned to analyze the inner canal of the juncture hub.No portion of the catheter body was observed inside the juncture hub.The inner diameter of the juncture hub measured 1.0414mm, which is consistent with the catheter body outer diameter specifications of 1.040mm-1.090mm per the catheter product drawing.Dimensional analysis could not be performed on the separated catheter component as it was not returned for analysis.A lab inventory syringe filled with water was attached to the catheter luer hub.Water was observed exiting out of the distal hole in the juncture hub.Performed per ifu statement "maintain catheter patency according to institutional policies, procedures and practice guidelines.All personnel who care for patients with peripheral intravascular devices must be knowledgeable about effective management to prolong catheter's dwell time and prevent injury".The ifu provided with the kit informs the user, "do not use scissors to remove dressing to reduce the risk of cutting the catheter".The ifu also states, "do not use excessive force in removing catheter.If resistance is met on removal, stop and follow institutional policies and procedures for difficult to remove catheters".The report of a separated arterial catheter was confirmed through complaint investigation.Visual analysis revealed that the catheter body became completely separated from the juncture hub.Additional analysis revealed that no portion of the catheter body was still molded within the juncture hub.Aside from this, the catheter met all relevant dimensional and functional requirements.Based on the customer report and the sample received, manufacturing caused or contributed to this event.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW ARTERIAL LINE KIT: 20 GA. X 5"
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key14569499
Report Number9680794-2022-00348
Device Sequence Number12205971
Product Code DQY
UDI-Device Identifier10801902193916
UDI-Public10801902193916
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN920537
Device Catalogue NumberASK-00820-CL
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer06/30/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown